Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 20, 2011, 4:18 PM CST for Johnson County, Washington County, Iowa. It took effect at Feb 20, 2011, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 4:18 PM CST (22:18 UTC)
- In effect from
- Feb 20, 2011, 9:00 PM CST
- Expired
- Feb 21, 2011, 10:36 AM CST
- In force
- 14 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Johnson County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point English River at Kalona (KALI4). The gauge peaked at 12.73 ft at Feb 20, 2011, 10:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
128 WGUS43 KDVN 202219 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 418 PM CST SUN FEB 20 2011 .SNOW MELT LAST WEEK COMBINED WITH LOCALLY HEAVY RAINFALL WILL PUSH THE ENGLISH RIVER ABOVE FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC103-183-211018- /O.NEW.KDVN.FL.W.0015.110221T0300Z-110223T1930Z/ /KALI4.1.ER.110221T0300Z.110221T1800Z.110222T0730Z.NO/ 418 PM CST SUN FEB 20 2011 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE ENGLISH RIVER AT KALONA. * UNTIL TUESDAY MORNING. * AT 4:00 PM SUNDAY THE STAGE WAS 13.2 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER IS RISING QUICKLY. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 15.0 FEET MONDAY. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$
3 follow-up statements
277 WGUS83 KDVN 210309 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 909 PM CST SUN FEB 20 2011 .SNOW MELT LAST WEEK COMBINED WITH MODERATE TO HEAVY RAIN THE PAST 24 HOURS HAS PUSHED OR WILL KEEP PORTIONS OF SEVERAL RIVERS IN FLOOD. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-211509- /O.CON.KDVN.FL.W.0013.000000T0000Z-000000T0000Z/ /DEWI4.2.ER.110219T2112Z.110222T0000Z.000000T0000Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT. * UNTIL FURTHER NOTICE. * AT 8:00 PM SUNDAY THE STAGE WAS 11.2 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 11.7 FEET MONDAY EVENING...THEN BEGIN FALLING. * IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 61. THE RIVER IS BANK FULL IN MOST AREAS. $$ IAC095-103-211508- /O.EXT.KDVN.FL.W.0002.000000T0000Z-110226T0600Z/ /MROI4.1.ER.110222T0600Z.110222T1800Z.110224T1800Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL THURSDAY. * AT 8:00 PM SUNDAY THE STAGE WAS 11.9 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 14.2 FEET TUESDAY. FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC115-211508- /O.CON.KDVN.FL.W.0012.000000T0000Z-110226T2100Z/ /CJTI4.1.ER.110223T2100Z.110224T0600Z.110225T0900Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT COLUMBUS JCT. * UNTIL FRIDAY MORNING. * AT 8:00 PM SUNDAY THE STAGE WAS 16.0 FEET...AND RISING. * FLOOD STAGE IS 19 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING TO 19.2 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC115-211508- /O.EXT.KDVN.FL.W.0010.000000T0000Z-110228T2100Z/ /WAPI4.1.ER.110218T2215Z.110224T1800Z.110227T0900Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL SUNDAY MORNING. * AT 8:00 PM SUNDAY THE STAGE WAS 18.4 FEET...AND FALLING. * FLOOD STAGE IS 20 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 21.4 FEET THURSDAY. FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ IAC103-183-211508- /O.CON.KDVN.FL.W.0015.000000T0000Z-110223T1930Z/ /KALI4.1.ER.110221T0152Z.110221T1800Z.110222T0730Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL TUESDAY MORNING. * AT 8:00 PM SUNDAY THE STAGE WAS 14.0 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.0 FEET MONDAY. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC057-087-111-211508- /O.EXT.KDVN.FL.W.0014.000000T0000Z-110224T1115Z/ /AGSI4.2.ER.110220T1422Z.110221T0230Z.110222T2315Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL TUESDAY. * AT 8:30 PM SUNDAY THE STAGE WAS 18.0 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE TUESDAY. * IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. $$ ILC073-161-195-211508- /O.CON.KDVN.FL.W.0016.000000T0000Z-110227T1800Z/ /JOSI2.1.ER.110221T0324Z.110223T0000Z.110226T0600Z.NO/ 909 PM CST SUN FEB 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL SATURDAY MORNING. * AT 8:30 PM SUNDAY THE STAGE WAS 11.9 FEET...AND STEADY. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 12.8 FEET TUESDAY EVENING. FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE RIVER. $$
899 WGUS83 KDVN 211107 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 507 AM CST MON FEB 21 2011 .SNOW MELT LAST WEEK COMBINED WITH MODERATE TO HEAVY RAIN OVER THE WEEKEND...HAS PUSHED PORTIONS OF SEVERAL RIVERS INTO FLOOD. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-212307- /O.CON.KDVN.FL.W.0013.000000T0000Z-000000T0000Z/ /DEWI4.2.ER.110219T2112Z.110222T1800Z.000000T0000Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT. * UNTIL FURTHER NOTICE. * AT 4:00 AM MONDAY THE STAGE WAS 11.1 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 11.7 FEET TUESDAY...THEN BEGIN FALLING. * IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 61. THE RIVER IS BANK FULL IN MOST AREAS. $$ IAC095-103-212306- /O.CON.KDVN.FL.W.0002.000000T0000Z-110226T0600Z/ /MROI4.1.ER.110222T0600Z.110222T1800Z.110224T1800Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL THURSDAY. * AT 4:00 AM MONDAY THE STAGE WAS 13.0 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 14.2 FEET TUESDAY. FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC115-212306- /O.CON.KDVN.FL.W.0012.000000T0000Z-110226T2100Z/ /CJTI4.1.ER.110223T1844Z.110224T0600Z.110225T0900Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT COLUMBUS JCT. * UNTIL FRIDAY MORNING. * AT 4:00 AM MONDAY THE STAGE WAS 16.6 FEET...AND RISING. * FLOOD STAGE IS 19 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING TO 19.2 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC115-212306- /O.CON.KDVN.FL.W.0010.000000T0000Z-110228T2100Z/ /WAPI4.1.ER.110218T2215Z.110224T1800Z.110227T0900Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL SUNDAY MORNING. * AT 4:00 AM MONDAY THE STAGE WAS 18.4 FEET...AND STEADY. * FLOOD STAGE IS 20 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 21.4 FEET THURSDAY. FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ IAC103-183-212306- /O.CON.KDVN.FL.W.0015.000000T0000Z-110223T1930Z/ /KALI4.1.ER.110221T0152Z.110222T0000Z.110222T0730Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL TUESDAY MORNING. * AT 4:00 AM MONDAY THE STAGE WAS 13.8 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...START TO RISE AGAIN TODAY...AND THEN CONTINUE RISING TO 14.3 FEET THIS EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC057-087-111-212306- /O.CON.KDVN.FL.W.0014.000000T0000Z-110224T1115Z/ /AGSI4.2.ER.110220T1422Z.110221T1200Z.110222T2315Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL TUESDAY. * AT 4:30 AM MONDAY THE STAGE WAS 18.2 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 18.3 FEET THIS MORNING. FALL BELOW FLOOD STAGE TUESDAY. * IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. $$ ILC073-161-195-212306- /O.CON.KDVN.FL.W.0016.000000T0000Z-110227T1800Z/ /JOSI2.1.ER.110221T0745Z.110223T0000Z.110226T0600Z.NO/ 507 AM CST MON FEB 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL SATURDAY MORNING. * AT 4:30 AM MONDAY THE STAGE WAS 12.1 FEET...AND RISING. * FLOOD STAGE IS 12 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 12.8 FEET TUESDAY EVENING. FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE RIVER. $$
121 WGUS83 KDVN 211636 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1036 AM CST MON FEB 21 2011 .SNOW MELT LAST WEEK COMBINED WITH HEAVY RAIN OVER THE WEEKEND HAS PUSHED SOME RIVERS INTO FLOOD. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC095-103-220436- /O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T1200Z/ /MROI4.1.ER.110223T0000Z.110223T0000Z.110224T0000Z.NO/ 1036 AM CST MON FEB 21 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL WEDNESDAY EVENING. * AT 10:00 AM MONDAY THE STAGE WAS 12.7 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER IS CURRENTLY FALLING BUT GAGES UPSTREAM ARE SHOWING RISES. THUS THE RIVER IS EXPECTED TO BEGIN RISING AGAIN. * FORECAST...RISE TO FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC115-211706- /O.CAN.KDVN.FL.W.0012.000000T0000Z-110226T2100Z/ /CJTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1036 AM CST MON FEB 21 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE IOWA RIVER AT COLUMBUS JCT. * AT 10:00 AM MONDAY THE STAGE WAS 17.2 FEET...AND RISING. * FLOOD STAGE IS 19 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...THE RUN OFF FROM THE HEAVY RAIN YESTERDAY HAS ENDED. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 18.5 FEET TUESDAY EVENING. $$ IAC115-220435- /O.EXT.KDVN.FL.W.0010.000000T0000Z-110301T1500Z/ /WAPI4.1.ER.110218T2215Z.110223T0600Z.110228T0300Z.NO/ 1036 AM CST MON FEB 21 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL SUNDAY EVENING. * AT 10:00 AM MONDAY THE STAGE WAS 18.7 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 20.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY EVENING. $$ IAC103-183-211706- /O.CAN.KDVN.FL.W.0015.000000T0000Z-110223T1930Z/ /KALI4.N.ER.110221T0152Z.000000T0000Z.000000T0000Z.NO/ 1036 AM CST MON FEB 21 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ENGLISH RIVER AT KALONA. * AT 10:00 AM MONDAY THE STAGE WAS 13.2 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...FALL TO 11.5 FEET TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:35 PM CST, 43 minutes earlier.
Area forecast discussion, Feb 20, 3:35 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CST SUN FEB 20 2011 .SYNOPSIS... STRONG SURFACE LOW IS CURRENTLY OVER SOUTHWEST IOWA...WHICH HAS BEEN GRADUALLY MOVING IN AN EAST TO NORTHEAST DIRECTION THIS MORNING AND EARLY AFTERNOON. THE BULK OF THE WARM AIR ADVECTION WING BAND OF PRECIPITATION HAS NOW MOVED NORTH OF THE AREA THIS AFTERNOON...BUT WE ARE STILL GETTING SHOWERS GENERATING IN THE WARM SECTOR ACROSS IOWA AND STREAMING NORTHEAST UP INTO THE MAIN BAND. TEMPERATURES HAVE ALSO WARMED ABOVE FREEZING...SO ALL THREAT OF FREEZING RAIN HAS NOW ENDED. && .SHORT TERM...TONIGHT AND MONDAY... COMPLICATED WEATHER CONTINUES TONIGHT AND SUNDAY. ONE CONCERN IS FOR SOME CONVECTION TO FORM IN THE WARM SECTOR AHEAD OF THE TRAILING COLD FRONT...CURRENTLY DRAPED FROM THE LOW OVER SW IA...SOUTHWEST ACROSS KANSAS. AS THIS FRONT PUSHES INTO THE WARM MOIST AIRMASS OVER MISSOURI...WE MAY SEE SOME CONVECTION FIRE OVER NORTHERN MISSOURI. HOWEVER...INSTABILITY IS NOT VERY HIGH...AND WE REALLY DO NOT HAVE A VERY GOOD TRIGGER. HOWEVER...MID LEVEL LAPSE RATES OF OVER 7 C/KM MAY HELP SOME MID LEVEL BASED SHOWERS GOING...WHICH JUSTIFIES KEEPING IN SOME POPS FOR THIS EVENING. BEHIND THE SURFACE LOW WE SHOULD GET DRY SLOTTED FOR PART OF THE AREA. THERE WILL BE AN INVERTED TROUGH EXTENDING NORTHWEST INTO THE AREA...BUT PRECIPITATION CHANCES SHOULD BE LIMITED TO NORTH OF THE TROUGH AXIS. AREAS TO THE SOUTH WILL BE MOSTLY DRY WITH PERHAPS SOME DRIZZLE AND FOG CLOSER TO THE INVERTED TROUGH. TEMPERATURES TONIGHT TO BE MILD...AS WE REMAIN IN THE WARM SECTOR. MONDAY WE GET INTO THE STRONG COLD AIR ADVECTION FOR MOST OF THE AREA...SO THE KEY FEATURE OF THE DAY IS THE FALLING TEMPERATURES...WITH THE MAX TEMP BARELY WARMER THAN THE MIN FOR THE MORNING. THE INVERTED TROUGH WILL STILL BE SITTING ACROSS THE AREA...WITH AREAS TO THE NORTH GETTING PRECIPITATION. THERE ARE SOME MORE MIXED PRECIPITATION TYPE CONCERNS...AS THE MID LEVELS DO NOT COOL OFF AS QUICKLY AS COULD BE DESIRED...AND WE MAY HAVE A SHORT PERIOD OF FREEZING RAIN OR SLEET BEFORE TURNING TO SNOW IN THE AFTERNOON..DEPENDING ON LOCATION. LATER SHIFTS WILL NEED TO KEEP A CLOSE EYE ON THIS AS IT COULD BECOME SIGNIFICANT. ..LE.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... OVERALL...MODEL INITIALIZATION WAS POOR IN REGARDS TO LOW LEVEL MOISTURE. THE FLOW ACROSS THE HEMISPHERE WILL BE IN A FIVE WAVE PATTERN BY MONDAY MORNING. BY LATE THIS WEEK THE PROGNOSTIC LONGWAVE CHARTS SHOW A NEW LONGWAVE TROF DEVELOPING ALONG THE EAST COAST BASED ON A NEGATIVE PDO...SST ANOMALIES...AND A LA NINA. HOWEVER...THE ATMOSPHERE IS WANTING TO CREATE A LONGWAVE TROF IN THE WESTERN CONUS WHICH IS NORMAL FOR LATE FEBRUARY/EARLY MARCH. IN AN ATTEMPT TO ACHIEVE BALANCE THE ATMOSPHERE IS CREATING A POSITIVELY TILTED LONGWAVE TROF OVER THE WESTERN CONUS WITH A VERY FLAT RIDGE AND A LONGWAVE TROF NEAR THE EAST COAST. THE FIVE WAVE PATTERN WILL REMAIN INTO EARLY MARCH BUT THE TROFS ON THE RESPECTIVE ENDS OF THE CONUS WILL SLOWLY MERGE RESULTING IN A NEAR ZONAL FLOW ACROSS THE CONUS. AT SOME POINT DURING THE FIRST 7 TO 10 DAYS OF MARCH THE FIVE WAVE PATTERN WILL BREAK DOWN. THE NET RESULT FOR THE AREA WILL BE A PERIOD OF ACTIVE WX. TEMPERATURES MAY BRIEFLY DROP BELOW NORMAL LATE THIS WEEK BUT THE OVERALL TREND LOOKS TO SUGGEST TEMPERATURES AROUND OR A LITTLE ABOVE NORMAL. PRECIPITATION SHOULD AVERAGE A LITTLE ABOVE NORMAL THROUGH THE END OF MONTH AND THEN MAY DROP TO AROUND NORMAL BY EARLY MARCH. THE INVERTED TROF WILL LINGER ACROSS THE AREA INTO MONDAY EVENING. THERE IS SOME F VECTOR CONVERGENCE WITH LOW CONDENSATION PRESSURE DEFICITS SO -SN WILL LINGER INTO THE EVENING ACROSS MOST OF THE CWFA. AFTER MIDNIGHT THE F VECTOR CONVERGENCE WEAKENS BUT THERE IS STILL SUGGESTIONS OF THE INVERTED TROF BEING ACROSS THE NORTHEAST THIRD OF THE CWFA. THEREFORE...WILL LINGER POPS PAST MIDNIGHT FOR THAT AREA. SNOW AMOUNTS SHOULD BE A DUSTING AT BEST. QUIET WX WILL BE SEEN TUES/TUES NIGHT AS HIGH PRESSURE MOVES ACROSS THE AREA. WED STRONG WAA RETURN FLOW DEVELOPS ON THE BACK SIDE OF THE HIGH AS A LOW MOVES INTO THE PLAINS. THE MODELS SHOW CONDENSATION PRESSURE DEFICITS LOWERING TO VARYING DEGREES. THE LOCATION ON THE BACK SIDE OF THE HIGH IS A FAVORED AREA FOR WAA PRECIP TO DEVELOP. THUS WILL GO WITH SCHC POPS FOR SOME POTENTIAL -RA. WED NIGHT THE SFC LOW MOVES EITHER OVER OR CLOSE TO THE AREA. THE BETTER PRECIP CHANCES SHOULD BE ACROSS THE SOUTHEAST HALF OF THE CWFA. THURSDAY GETS INTERESTING. THE FRONT THAT MOVES THROUGH WITH THE SFC LOW WED NIGHT WILL BE JUST SOUTH/EAST OF THE CWFA. ALL MODELS BRING ANOTHER SEASONABLY STRONG STORM SYSTEM THROUGH THE MIDWEST. THIS STORM HAS SHIFTED A BIT FURTHER NORTH COMPARED TO YESTERDAY WHICH MAKES SENSE AS THE BETTER BAROCLINIC ZONE IS JUST NORTH OF THE CWFA. SO...THIS SYSTEM COULD MOVE FURTHER NORTH. HAVE ATTEMPTED TO ACCOUNT FOR A SLIGHTLY FURTHER NORTH MOVEMENT AND HAVE GONE WITH RAIN OVER ABOUT THE SOUTHEAST/SOUTHERN HALF OF THE CWFA WITH SNOW IN THE EXTREME NORTH/NORTHWEST WITH A MIX IN BETWEEN. CAA BEHIND THE STORM THURSDAY NIGHT WILL EVENTUALLY FORCE ALL PRECIP INTO SNOW WITH SOME LINGERING SNOW POSSIBLE FRIDAY MORNING. FRIDAY ON BECOMES MORE COMPLICATED. THE AREA REMAINS IN AN ACTIVE STORM TRACK WITH SEVERAL CHANCES FOR PRECIPITATION. THE MODEL SOLUTIONS ON WHEN PERIODS OF DRY AND WET WEATHER WILL OCCUR ARE GREATLY VARIED AND CAN GENERALLY BE TRACEABLE TO THE RESPECTIVE MODEL PHYSICS AND HOW EACH TRIES TO PHASE ENERGIES COMING OUT OF THE POSITIVELY TILTED LONGWAVE TROF OVER THE WESTERN CONUS. FOR NOW WILL BROAD BRUSH THE FRIDAY THROUGH SUNDAY TIME PERIOD WITH SCHC POPS. THERE WILL LIKELY BE PERIODS OF DRY WX DURING THIS TIME PERIOD. IF THE ECMWF IS CORRECT...MOST OF FRIDAY AND SUNDAY MIGHT BE DRY. ..08.. .AVIATION... WITH THE STORM SYSTEM CONTINUING TO MOVE ACROSS THE AREA KDBQ TO REMAIN IN IFR TO LIFR MOST OF THE PERIOD. KCID AND KMLI WILL REMAIN MAINLY IN IFR TO LOW END MVFR...BUT MAY DROP INTO LIFR FOR A BRIEF PERIOD BETWEEN 09Z AND 15Z SUNDAY. KBRL WILL BE IN VFR FOR A SHORT WHILE LONGER THIS AFTERNOON...BUT SHOULD DROP BACK INTO MVFR BY 00Z AND REMAIN THERE FOR THE REMAINDER OF THE TAF PERIOD...BRIEFLY DROPPING INTO LIFR...AGAIN BETWEEN 09Z AND 15Z SUNDAY. ..LE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Feb 20, 5:05 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CST SUN FEB 20 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LARGE STORM SYSTEM MOVING TOWARD THE AREA FROM THE ROCKIES...WILL CONTINUE TO IMPACT THE AREA TODAY THROUGH MONDAY. FREEZING RAIN AND SOME SLEET WILL CONTINUE UNTIL 9 AM THIS MORNING ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH WILL OCCUR ON EXPOSED AND ELEVATED SURFACES SUCH AS TREE BRANCHES AND BUILDINGS. MOST ROADS WILL REMAIN JUST WET...BUT A FEW SIDE ROADS ALONG WITH BRIDGES AND OVERPASSES MAY HAVE SOME SLICK SPOTS. MORE WIDESPREAD AND SOMEWHAT THICKER ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH WILL OCCUR GENERALLY ALONG AND NORTH OF AN INDEPENDENCE...TO SABULA...AND TO NORTHEAST OF A STERLING ILLINOIS LINE. A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SOME SLEET CONTINUES FOR THESE AREAS UNTIL 9 AM THIS MORNING. TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING AREA WIDE BY LATE MORNING AND REMAIN ABOVE FREEZING WELL INTO THIS EVENING. THE RAIN AND EMBEDDED THUNDERSTORMS WILL PRODUCE ADDITIONAL SIGNIFICANT RAINFALL ALONG AND NORTH OF INTERSTATE 80 THROUGH LATE MORNING....AND ANOTHER ROUND LATER THIS AFTERNOON AND EARLY EVENING. BY THE TIME THE HEAVIER RAIN EXITS THE AREA...RAINFALL TOTALS WILL RANGE FROM A HALF INCH...UP TO 1.5 INCHES. THIS AMOUNT OF RAIN ON ALREADY SATURATED GROUNDS MAY PRODUCE SOME URBAN AND SMALL STREAM FLOODING. THERE WILL ALSO BE A SMALL THREAT FOR FLASH FLOODING IN LOCALIZED AREAS THAT GET REPEATED MODERATE TO HEAVY RAIN THIS AFTERNOON AND EVENING. THE RUN-OFF FROM ALL THE RAIN TODAY COMBINED WILL LIKELY CAUSE ADDITIONAL RIVER RISES. WITH MANY RIVERS ALREADY RUNNING HIGH...SOME RIVERS WILL CLIMB BACK NEAR OR ABOVE THE FLOOD STAGE. THE ROCK... WAPSIPINICON...AND PECATONICA RIVERS ARE MOST LIKELY TO BE AFFECTED BY THE RAINFALL BY LATE MORNING AND INTO THE AFTERNOON. THE RAIN THAT ALREADY FELL THIS MORNING WILL PRODUCE ADDITIONAL RISES ON TRIBUTARY RIVERS IN SOUTHEAST IOWA. WHILE NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY...THE STORMS THAT DO OCCUR WILL BE ABLE TO PRODUCE SMALL HAIL. AFTER THE RAIN DECREASES THIS EVENING...AREAS OF DENSE FOG WILL BE POSSIBLE WITH GREATLY REDUCED VISIBILITIES TO A QUARTER MILE OR LESS IN MUCH OF THE OUTLOOK AREA. AREAS ALONG AND NORTH OF INTERSTATE 80 WILL BE ESPECIALLY FOG PRONE BY MID EVENING. ANY LINGERING RAIN MAY CHANGE TO WET SNOW LATE TONIGHT MAINLY WEST OF THE CEDAR RAIDS AND MANCHESTER AREAS. LITTLE SNOW ACCUMULATION IS EXPECTED BY SUNRISE MONDAY MORNING. SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF LIGHT RAIN AND LIGHT SNOW CAN BE EXPECTED OVER THE AREA MONDAY AND MONDAY EVENING...WITH LIGHT ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES. FOG MAY ALSO LINGER THROUGH THE MORNING MONDAY FOR AREAS NORTH OF INTERSTATE 80. ANOTHER SYSTEM SYSTEM IS EXPECTED TO IMPACT THE MIDWEST AROUND THURSDAY. RAIN AND SNOW ARE POSSIBLE WITH THIS SYSTEM...BUT THE TRACK OF IT IS UNSURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 12/ERVIN
In the hours before
Special weather statement, Feb 20, 11:02 AM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1102 AM CST SUN FEB 20 2011
ILZ025-026-035-201745-
HENDERSON-MCDONOUGH-WARREN-
1102 AM CST SUN FEB 20 2011
...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL AFFECTING PORTIONS OF
MCDONOUGH AND WARREN COUNTIES...
AT 1057 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SCIOTA...OR 6 MILES NORTH OF MACOMB...MOVING
NORTHEAST AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF ROSEVILLE AROUND 1105 AM CST...
LITTLE SWAN LAKE AND 6 MILES NORTHWEST OF BUSHNELL AROUND 1110 AM
CST...
PRAIRIE CITY AROUND 1115 AM CST...
THIS STORM MAY PRODUCE PEA SIZE HAIL COVERING THE GROUND...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND...A BRIEF HEAVY DOWNPOUR.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
LAT...LON 4041 9079 4062 9091 4076 9079 4090 9045
4041 9045 4040 9047
TIME...MOT...LOC 1659Z 242DEG 42KT 4057 9069
LESpecial weather statement, Feb 20, 11:06 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 AM CST SUN FEB 20 2011
IAZ040-201730-
BUCHANAN-
1106 AM CST SUN FEB 20 2011
...THUNDERSTORM WITH BRIEF HEAVY RAIN AND SMALL HAIL TO AFFECT PARTS
OF NORTHERN BUCHANAN COUNTY THROUGH NOON...
AT 1100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF JESUP...OR 9 MILES EAST OF WATERLOO...
MOVING EAST AT 55 MPH.
* THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF INDEPENDENCE AROUND 1115 AM CST...
HAZLETON AROUND 1120 AM CST...
AURORA AROUND 1125 AM CST...
LAMONT AROUND 1130 AM CST...
PEA SIZE HAIL AND BRIEF HEAVY RAIN IS EXPECTED WITH THIS STORM.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4249 9161 4243 9207 4246 9207 4247 9209
4264 9209 4264 9208 4265 9161
TIME...MOT...LOC 1702Z 256DEG 46KT 4251 9215
PHILIPSpecial weather statement, Feb 20, 11:24 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1124 AM CST SUN FEB 20 2011 IAZ040-201815- BUCHANAN- 1124 AM CST SUN FEB 20 2011 ...HEAVY RAIN AND SMALL HAIL POSSIBLE ACROSS NORTHERN BUCHANAN COUNTY THROUGH NOON... AT 1119 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAZLETON...OR 6 MILES SOUTH OF OELWEIN... MOVING NORTHEAST AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... AURORA AROUND 1130 AM CST... 6 MILES NORTHWEST OF LAMONT AROUND 1135 AM CST... PEA SIZE HAIL AND BRIEF HEAVY RAIN IS EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4259 9161 4249 9197 4264 9205 4265 9161 TIME...MOT...LOC 1723Z 247DEG 43KT 4262 9189 PHILIP
Local storm report, Feb 20, 1:25 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CST SUN FEB 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 1 ESE WASHINGTON 41.29N 91.67W
02/20/2011 M0.80 INCH WASHINGTON IA TRAINED SPOTTER
STORM TOTAL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:42 AM CST | River Flood Warning | DVN | Des Moines, Henry, Lee | 56 hr |
| Feb 20, 11:06 AM CST | Special Weather Statement | DVN | Buchanan | 24 min |
| Feb 20, 11:24 AM CST | Special Weather Statement | DVN | Buchanan | 51 min |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.